MAUDE Adverse Event Report: COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number G25293
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: postal code: (b)(6).E3: occupation = urology team lead.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, the cook® single-use holmium laser fiber "broke" during an unspecified procedure.It was reported the green aiming beam was seen shining from the sterile trolley and the user immediately stopped using the device.The procedure was completed with another same type device with another lot number.Additional information has been requested but is unavailable at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Event description: as reported, the cook® single-use holmium laser fiber "broke" during a ureteroscopy (urs).The fiber was inspected for damage prior to use.The laser light was visible through the fiber before the aiming beam was checked.It was reported the green aiming beam was seen shining from the sterile trolley and the user immediately stopped using the device.The procedure was completed with another same type device with another lot number.The stone was cleared successfully.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.There were no adverse effects to the patient or staff.Investigation, evaluation: a visual inspection of the returned device was conducted during the investigation.The complaint device was returned without package or label.The laser fiber was charred and broken.When attached to the machine, the display indicated it was expired.The most probable cause of the reported event could not be determined from the available information.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 28may2024: as reported, the procedure being performed was a ureteroscopy (urs).The fiber was inspected for damage prior to use.The laser light was visible through the fiber before the aiming beam was checked.The stone was cleared successfully.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.There were no adverse effects to the patient or staff.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Event description: as reported, the cook® single-use holmium laser fiber "broke" during a ureteroscopy (urs).The fiber was inspected for damage prior to use.The laser light was visible through the fiber before the aiming beam was checked.It was reported the green aiming beam was seen shining from the sterile trolley and the user immediately stopped using the device.The procedure was completed with another same type device with another lot number.The stone was cleared successfully.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.There were no adverse effects to the patient or staff.Investigation ¿ evaluation reviews of complaint history, device history record (dhr), the instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.A document-based investigation evaluation was performed.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of the device history record, complaint history, and quality control documents does not indicate that the device was manufactured out of specification and does not suggest items in the lot or similar devices in the field or in house are nonconforming.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: ¿warnings, do not bend fiber at sharp angles.¿ ¿precautions, never subject fiberoptics to sharp bends in handling, use, or storage¿ ¿how supplied, upon removal from package, inspect the product to ensure no damage has occurred.¿ the most probable cause of the reported event could not be determined from the available information.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
COOK® SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19361624
Report Number1820334-2024-00698
Device Sequence Number19764942
Product Code GEX
UDI-Device Identifier00827002252936
UDI-Public(01)00827002252936(17)260922(10)15669816
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K133788
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2026
Device Model NumberG25293
Device Catalogue NumberHLF-S200-HSMA
Device Lot Number15669816
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2024
Supplement Date Received by Manufacturer05/28/2024
06/21/2024
07/25/2024
08/30/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date06/11/2024
07/18/2024
08/21/2024
09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL RHAPSODY H-30 HOLMIUM LASER SYSTEM.
Patient SexUnknown